A baby girl was administered Narcan after becoming unresponsive while with her parents in Philadelphia early Monday evening.
The 1-year-old girl and her parents had just left a Dunkin' store on Front Street and Wyoming Avenue at 6:12 p.m. As the family walked on Roosevelt Boulevard toward B Street, the girl began crying in her stroller before becoming unresponsive, police said.
The girl's body was shaking as an off-duty nurse walked by. The nurse then drove the girl and her family to St. Christopher's Hospital where the medical staff used Naloxone, commonly sold under the brand name Narcan, to save the girl's life.
The baby is currently in stable condition.
Get Philly local news, weather forecasts, sports and entertainment stories to your inbox. Sign up for NBC Philadelphia newsletters.
While police have not revealed what caused the girl to become unresponsive, Narcan is used to reverse the effects of an opioid overdose.
"The first thing I thought of was that I was so thankful Narcan was given to this child," Beck Bongiovanni, a member of Prevention Point, an overdose prevention team, told NBC10.
Prevention Point told NBC10 it has administered more than 20,000 doses of Narcan in Philadelphia this past fiscal year, a 36 percent increase compared to the past two years.
Breaking news and the stories that matter to your neighborhood.
No arrests have been made but police continue to investigate. Both the Special Victims Unit and the Department of Human Services were notified.